Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Reno, NV

July 11, 2013

NWS Reno, NV issued this red flag warning at Jul 11, 2013, 3:49 AM PDT. It took effect at Jul 11, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2013, 3:49 AM PDT (10:49 UTC)
In effect from
Jul 11, 2013, 11:00 AM PDT
Expired
Jul 11, 2013, 9:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WWUS85 KREV 111049
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
349 AM PDT THU JUL 11 2013

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING...

NVZ450-112300-
/O.NEW.KREV.FW.W.0006.130711T1800Z-130712T0400Z/
WESTERN NEVADA SIERRA FRONT-
349 AM PDT THU JUL 11 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN
NEVADA SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...9 TO 15 PERCENT. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

HTTP://WEATHER.GOV/RENO
2 follow-up statements
016 
WWUS85 KREV 112144
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
244 PM PDT THU JUL 11 2013

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING...

NVZ450-120400-
/O.CON.KREV.FW.W.0006.000000T0000Z-130712T0400Z/
WESTERN NEVADA SIERRA FRONT-
244 PM PDT THU JUL 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...9 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
303 
WWUS85 KREV 120403
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
903 PM PDT THU JUL 11 2013

NVZ450-120515-
/O.EXP.KREV.FW.W.0006.000000T0000Z-130712T0400Z/
WESTERN NEVADA SIERRA FRONT-
903 PM PDT THU JUL 11 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
ALONG THE SIERRA FRONT...

WINDS HAVE DIMINISHED BELOW CRITICAL THRESHOLDS AND HUMIDITY
LEVELS WERE STARTING TO RISE AS WELL. CONDITIONS WILL CONTINUE TO
IMPROVE THROUGH LATE THIS EVENING WITH LIGHT WINDS OVERNIGHT.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:22 AM PDT, 27 minutes earlier.

Area forecast discussion, Jul 11, 3:22 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
322 AM PDT THU JUL 11 2013

.SYNOPSIS...

MOISTURE CONTINUES TO WORK AROUND HIGH PRESSURE CENTERED OVER THE
FOUR CORNERS REGION BRINGING INCREASED CLOUD COVER AS WELL AS
SLIGHTLY COOLER HIGH TEMPERATURES THROUGH TODAY. SOME VERY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 95 AND
SOUTH OF HIGHWAY 50. DRY SOUTHWEST FLOW RETURNS FOR FRIDAY AND
SATURDAY WITH TEMPERATURES REBOUNDING TO SLIGHTLY ABOVE AVERAGE BY
SUNDAY.

&&

.SHORT TERM...

VERY FEW ADJUSTMENTS WERE MADE TO THE PRECEDING FORECAST WHICH
CONTINUES TO VERIFY WELL. DID INCREASE WINDS EARLIER IN THE DAY
TODAY SINCE THE PRESSURE GRADIENT INCREASES AND FORECAST SOUNDINGS
SHOW MOMENTUM TRANSFER OF AROUND 30-35 MPH FROM 600 MB. SURFACE
WINDS WILL BECOME BREEZY WITH WESTERLY GUSTS 30-40 MPH ALONG THE
SIERRA FRONT MAINLY NORTH OF HIGHWAY 50. COUPLED WITH LOW DEW
POINTS, THIS COULD CONTRIBUTE TO CRITICAL CONDITIONS ALONG THE
SIERRA FRONT FOR FIRE WEATHER LATE THIS MORNING INTO THE
AFTERNOON. FOR MORE DETAILS, PLEASE, READ THE FIRE WEATHER
DISCUSSION.

OTHER THAN SOME DRY AND BREEZY CONDITIONS, WEATHER PARAMETERS WILL
BE GENERALLY BENIGN WITH HIGH PRESSURE CENTERED OVER THE FOUR
CORNERS AREA. MOISTURE IS BEING ADVECTED AROUND THE WEST SIDE OF
THE HIGH. THIS WILL CONTRIBUTE TO A FEW VERY ISOLATED
THUNDERSTORMS EAST OF HIGHWAY 95 AND SOUTH OF HIGHWAY 50 TODAY.
DID ADD SOME THUNDERSTORMS IN EXTREME SOUTHERN MONO AND MINERAL
COUNTIES FOR FRIDAY AFTERNOON, BUT THE PRIMARY THREAT WILL BE IN
CENTRAL AND EASTERN NEVADA. AS UPPER LEVEL TROUGHING DIGS DOWN
THE PACIFIC COAST, THE PRIMARY SURFACE CONVERGENCE SHIFTS EAST BY
SATURDAY INTO EASTERN NEVADA REMOVING CHANCES OF THUNDERSTORMS.
TROUGHING WILL REMAIN OVER THE PACIFIC COAST FOR THE NEXT FEW DAYS
CREATING A DRIER SOUTHWEST FLOW REGIME OVER WESTERN NEVADA AND
NORTHERN CALIFORNIA. WE MAY CONTINUE TO EXPERIENCE SOME SLIGHT
ENHANCEMENT TO AFTERNOON ZEPHYRS, BUT MODELS SHOW DECREASING WINDS
ABOVE 700MB. THIS SHOULD RETURN US TO MORE TYPICAL AFTERNOON WINDS
WITH WESTERLY GUSTS AROUND 25 MPH. BOYD

.LONG TERM...SUNDAY THROUGH THURSDAY...

NO MAJOR CHANGES TO THE LONG TERM FORECAST, AS THE RIDGE OF HIGH
PRESSURE CONTINUES TO BUILD OVER THE FOUR CORNERS. TEMPERATURES WILL
CONTINUE THEIR WARMING TREND INTO EARLY NEXT WEEK, WITH ANOTHER
TROUGH OF LOW PRESSURE EXPECTED TO MOVE INTO NORTHERN CA BY MONDAY.

MODELS DON'T SHOW MUCH COOLING NEXT WEEK ASSOCIATED WITH THE TROUGH,
ALTHOUGH TEMPERATURES WILL LIKELY STABILIZE MON-WED. DRY SOUTHWEST
FLOW WILL KEEP HUMIDITY VALUES IN THE SINGLE DIGITS EACH DAY FOR
NEXT WEEK. THE SOUTHWEST FLOW WILL ALSO BRING A FEW DAYS OF
"ENHANCED" ZEPHYR DAYS NEXT WEEK, ALTHOUGH THERE IS LITTLE AGREEMENT
IN THE MODELS AS TO WHEN THAT SHORTWAVE PUSHES INTO NORTHERN CA/NV.
OTHER THAN THAT, IT LOOKS LIKE TYPICAL SUMMER BREEZES FOR NEXT WEEK.
HOON

&&

.AVIATION...

MOISTURE WILL CONTINUE TO MOVE IN FROM THE SOUTH, WITH A FEW LIGHT
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM IN MONO COUNTY AND UP
INTO WEST-CENTRAL NEVADA, INCLUDING KMMH, KHTH, KNFL, KLOL. BREEZY
SOUTHWEST WINDS EXPECTED IN THE RENO-CARSON-TAHOE AREA. HOON

.FIRE WEATHER...

CRITICAL CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING
FOR THE WESTERN NEVADA SIERRA FRONT, WITH GUSTS UP TO 30-35 MPH AND
DRY CONDITIONS. HIGHER ELEVATIONS SUCH AS THE PINE NUT AND VIRGINIA
MOUNTAINS WILL SEE GUSTS UP TO 40 MPH THIS AFTERNOON. THERE MAY BE A
FEW WIND PRONE AREAS JUST OUTSIDE ZONE 450 THAT HIT CRITERIA THIS
AFTERNOON, BUT THE MAIN AREA OF CONCERN WILL BE ALONG THE HIGHWAY
395 CORRIDOR FROM MINDEN TO RENO.

HUMIDITY IS ON THE INCREASE FOR AREAS SOUTH AND EAST OF RENO, WITH A
FEW SHOWERS ALREADY PUSHING THROUGH THE MAMMOTH LAKES AREA. THERE IS
LIMITED INSTABILITY THAT MAY CAUSE AN ISOLATED THUNDERSTORM IN THIS
AREA, MAINLY SOUTH OF A BRIDGEPORT-FALLON LINE. IF ANY STORMS DO
DEVELOP, THEY WILL BE VERY ISOLATED, SO WILL KEEP THE LAL AT 2. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.